Texas, 2004Flash Flooding in Texas, June 22, 2004
June 22, 2004 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 22, 2:00 AM CST, 4 hours earlier.
Area forecast discussion, Jun 22, 2:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
300 AM CDT TUE JUN 22 2004
.DISCUSSION...
ONGOING WEATHER HAS AN MCS OVER THE NORTHERN COUNTIES MOVING EAST-
SOUTHEAST. ALSO INDICATED IS CONVECTIVE ACTIVITY ASSOCIATED WITH MID
LEVEL SHORTWAVE MOVING ACROSS THE SOUTHWESTERN COUNTIES TO THE EAST-
NORTHEAST. MAIN THREAT ACROSS THE COUNTY WARNING FORECAST AREA IS
HEAVY RAINS AS GROUND IS ALREADY SATURATED.
THE FLASH FLOOD WATCH THAT WAS FOR THE WESTERN TWO THIRDS OF SOUTH
CENTRAL TEXAS UNTIL 6AM TODAY HAS BEEN EXTENDED TO INCLUDE ALL THE
COUNTIES IN THE FORECAST WARNING AREA AND ALSO EXTENDED 24 HOURS...
UNTIL 6AM WEDNESDAY MORNING.
MODEL GUIDANCE KEEPS SOUTH CENTRAL TEXAS VERY WET THROUGH EARLY
THURSDAY. STRONG DAYTIME HEATING ALONE WITH SEVERAL MID LEVEL
SHORTWAVES TO THE WEST MOVING EAST AND LOW LEVEL TROPICAL MOISTURE
INFLOW OFF THE GULF WATERS WILL MIX INTO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH HEAVY RAINS FOR TODAY THROUGH WEDNESDAY.
MID/UPPER LEVEL WINDS ARE WEAK AND THUS DEVELOPED CONVECTION
WILL NOT MOVE RAPIDLY NORTHEAST. HEAVY RAINS CAN AND WILL BE A
PROBLEM DUE TO THE SLOW MOVEMENT OF ANY CONVECTION ACTIVITY.
THE GFS HAS THE HEAVIER RAINS A BIT FURTHER SOUTH THAN THE ETA.
HOWEVER WITH THE CONTINUED CONVECTION OCCURRING...ADDITIONAL RAINFALL
CAN BE EXPECTED AREAWIDE. AFTERNOON AND EVENING CONVECTION WILL BE
ENHANCED BY DAYTIME HEATING AND AN UNSTABLY ATMOSPHERE.
LATER IN THE WORKWEEK...MODELS DEVELOP A WEAK RIDGE OVER SOUTH TEXAS
WITH DECREASING CHANCES OF RAIN. HOWEVER...MODELS ARE NOT CONSISTENT
IN THESE FEATURES AND SO WILL KEEP LOW POPS INTO THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 87 73 86 73 / 70 70 50 30
AUSTIN BERGSTROM INTL AIRPORT 88 71 86 71 / 70 70 50 30
DEL RIO INTL AIRPORT 92 74 89 73 / 50 50 50 30
SAN ANTONIO INTL AIRPORT 89 73 86 73 / 70 70 50 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING
OVER ALL OF SOUTH CENTRAL TEXAS THROUGH 6AM WEDNESDAY.
&&
Hazardous weather outlook, Jun 22, 5:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CDT TUE JUN 22 2004
TXZ171>173-183>194-202>209-217>225-228-231100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
600 AM CDT TUE JUN 22 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH 6 AM
WEDNESDAY.
A SLOW MOVING AREA OF LOW PRESSURE ALOFT NEAR THE BIG BEND IS
EXPECTED TO DRIFT VERY SLOWLY EAST THROUGH TONIGHT. RAIN IS
LIKELY TODAY AND TONIGHT FROM SHOWERS AND THUNDERSTORMS.
HEAVY RAIN AND FLASH FLOODING IS POSSIBLE TODAY AND TONIGHT.
RAINFALL AMOUNTS ARE EXPECTED TO BE 1 TO 3 INCHES...WITH ISOLATED
HEAVIER AMOUNTS POSSIBLE.
SINCE THE SOILS ARE STILL WET FROM A HEAVY RAIN EVENT EARLIER
THIS MONTH...IT WILL NOT TAKE AS MUCH RAIN TO CAUSE FLASH FLOODING
OR PRODUCE RISES ON AREA RIVERS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE AREA OF LOW PRESSURE ALOFT IS FORECAST TO MOVE VERY SLOWLY
OVER SOUTH CENTRAL TEXAS WEDNESDAY...CONTINUING THE TREND OF
OCCASIONAL RAIN FROM SHOWERS AND THUNDERSTORMS. RAIN IS FORECAST
TO BE HEAVY AT TIMES WEDNESDAY...CAUSING ADDITIONAL
FLASH FLOODING WEDNESDAY.
BY THURSDAY THE LOW ALOFT IS FORECAST TO BEGIN TO MOVE TO
EAST TEXAS. THE CHANCE OF RAIN WILL CONTINUE THURSDAY.
LOCALLY HEAVY RAIN MAY STILL LINGER OVER THE EASTERN HALF
OF SOUTH CENTRAL TEXAS.
ON FRIDAY THE CHANCE OF RAIN WILL DECREASE SOME AS THE
LOW MOVES FARTHER AWAY FROM SOUTH CENTRAL TEXAS.
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER OVER
THE WEEKEND TO EARLY NEXT WEEK...WITH THE BEST CHANCES
SUNDAY AND MONDAY...FROM MAINLY DAYTIME HEATING TYPE
SHOWERS AND THUNDERSTORMS...AND POSSIBLY A WEAK UPPER LEVEL
DISTURBANCE PASSING NEAR THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
Flash Flood, Atascosa
- When
- June 22, 6:00 AM CST to 1:00 PM CST
- Where
- Atascosa County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.894, -98.527 (the zone’s center; the record gives no point)
Southern Atascosa County received between 1 and 2 inches during the morning period, with just over 3 inches falling in the southwestern corner near Hindes. Several roads remained under water through the morning period.
Flash Flood, Frio
- When
- June 22, 6:00 AM CST to 1:00 PM CST
- Where
- Frio County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.868, -99.108 (the zone’s center; the record gives no point)
Between 1 and 2 inches of rain fell across Frio County during the pre-dawn hours. Up to 3 inches was indicated between Pearsall and Derby. FM1581 was reported under water in several places due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409286, 5409287.